MAUDE Adverse Event Report: BECTON DICKINSON TRAY SPN WHIT25G3.5 L/B-D/E PLAST DRAPE; ANESTHESIA CONDUCTION KIT

BECTON DICKINSON TRAY SPN WHIT25G3.5 L/B-D/E PLAST DRAPE; ANESTHESIA CONDUCTION KIT
Catalog Number 405671
Medical Device Problem Code Lack of Effect (4065)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/18/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Initial mdr submission.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Event or Problem Description
Material# 405671 batch# 0001558421 it was reported by customer that we have been informed by our anesthesiologists that the tray component (marcaine ampule) in tray lot# 0001558421 is not producing the desired results.There have been 4 instances of this same complaint, with the final complaint being this morning.All have been from the same lot number and we have 6 more trays in inventory verbatim: we have been informed by our anesthesiologists that the tray component (marcaine ampule) in tray lot# 0001558421 is not producing the desired results.There have been 4 instances of this same complaint, with the final complaint being this morning.All have been from the same lot number and we have 6 more trays in inventory.
 
Additional Manufacturer Narrative
(b)(4) follow up mdr for device evaluation: no photos or physical samples that display the reported condition were available for investigation.A review of the internal manufacturing device records and raw material history files for the reported lot number 0001558421 was performed and no recorded quality problems or rejections related to this incident were found, all procedural and functional requirements for product release have been met.We reviewed our sterilization records, no issues were identified during the sterilization process.The certification of analysis, provided to bd by the supplier has been reviewed for the reported lot, all testing done by the supplier verifies the product passed required inspections and is authorized for use.Based on the available information we are not able to identify a root cause related to our process that could impact the efficacy of the medication provided within our kits.The medication within the kit is provided by a supplier.We have notified the supplier of this incident.Complaints received for this device and reported condition will continue to be monitored by our quality team for signs of emerging trends.
 
Event or Problem Description
Material# 405671, batch# 0001558421.It was reported by customer that we have been informed by our anesthesiologists that the tray component (marcaine ampule) in tray lot# 0001558421 is not producing the desired results.There have been 4 instances of this same complaint, with the final complaint being this morning.All have been from the same lot number and we have 6 more trays in inventory.Verbatim: we have been informed by our anesthesiologists that the tray component (marcaine ampule) in tray lot# 0001558421 is not producing the desired results.There have been 4 instances of this same complaint, with the final complaint being this morning.All have been from the same lot number and we have 6 more trays in inventory per customer response: 1.Describe any patient harm, injury, complication or negative outcome that occurred as a result of the event.One anesthesia physician said that her patient could still move his legs and was sensitive to temperature.A second anesthesiologist said that he had 3 cases and two of the patients could move their legs and still had sensory functions while the third patient of his had a minimal reduction of sensory function.2.Could you please describe the issues in detail? please see answer to question 1.3.If you were able to use another vial of medication or if they had to revert to general anesthesia? reverted to general anesthesia.

Brand Name
TRAY SPN WHIT25G3.5 L/B-D/E PLAST DRAPE
Common Device Name
ANESTHESIA CONDUCTION KIT
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
CAREFUSION, INC
400 east foster rd
mannford OK 74044
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key20787547
Report Number1625685-2024-00132
Device Sequence Number12509907
Product Code CAZ
UDI-Device Identifier00382904056711
UDI-Public(01)00382904056711(11)240311(17)260131(10)0001558421
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2026
Device Catalogue Number405671
Device Lot Number0001558421
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/18/2024
Supplement Date Received by Manufacturer01/09/2025
Initial Report FDA Received Date11/26/2024
Supplement Report FDA Received Date01/09/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/11/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown